MAUDE Adverse Event Report: NOVA BIOMEDICAL CORPORATION NOVA MAX PLUS BLOOD GLUCOSE MONITOR

NOVA BIOMEDICAL CORPORATION NOVA MAX PLUS BLOOD GLUCOSE MONITOR
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported to the customer service that a complainant received a result of 39 mg/dl on their blood glucose meter.The consumer immediately performed another test using the same meter and strips getting the following result of 241 mg/dl.According to the nurse, the complainant did not feel symptomatic of the low blood glucose result pf 39 mg/dl and felt the 241 mg/dl result was more accurate to how she was feeling.A control solution test was performed while troubleshooting with the nurse showing the test strips to fall in range.The difference in the consumer's readings was determined to be clinically significant.Per label copy/ package insert: high or low blood glucose results can indicate potentially serious medical conditions.In case of an unexpected result, you should repeat the test using a new test strip.If the result is still unexpected, or the reading is not consistent with how you feel, contact your hcp and treat as prescribed.Any change in the treatment of your diabetes should be discussed with your hcp.Nova max test strip insert- quality control.Checking the system control solution test: the nova max control solution is used as a quality control check to make sure that your blood glucose monitor and the nova max glucose test strips are working correctly.Do a control solution test: each time you open a new vial of test strips.Storage and handling: keep the nova max glucose test strips vial tightly closed when not in use.Test strips should be stored only in the original vial.Meter and test strips are expected to be returned for evaluation.
 
Event or Problem Description
A nurse called into customer care on behalf of the complainant reporting a discrepancy in her blood glucose readings on (b)(6) 2017.
 
Additional Manufacturer Narrative
The alleged deficiency could not be confirmed.Although the reported results were found in the memory of the returned device.Failure analysis of the returned product revealed that the nova max plus glucose monitoring device performed within specification.The complainant returned blood glucose test strip from the lot in question.Visual as well as chemical evaluation (by testing with control solution) was not able to replicate the alleged issue as the performance testing revealed the strip to perform within specification as well.The dhr was complete and contained all relevant data indicating the product put into finished goods met all specifications.
 
Additional Manufacturer Narrative
Submitted: 5/12/2017.(b)(4).

Brand Name
NOVA MAX PLUS BLOOD GLUCOSE MONITOR
Common Device Name
BLOOD GLUCOSE MONITOR
Manufacturer (Section D)
NOVA BIOMEDICAL CORPORATION
200 prospect street
waltham MA 02451
MDR Report Key6563529
Report Number3004193489-2017-00017
Device Sequence Number19158900
Product Code NBW
UDI-Device Identifier00385480434355
UDI-Public00385480434355
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date11/30/2018
Device Model NumberN/A
Device Catalogue Number43435
Device Lot Number1020216321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/10/2017
Supplement Date Received by ManufacturerNot provided
05/10/2017
Initial Report FDA Received Date05/12/2017
Supplement Report FDA Received Date05/24/2017
05/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1